Pfizer is recalling some children's Advil because instructions on its label don't match the product's measuring cup, raising concerns the mislabeling could potentially cause an overdose.
Pfizer Consumer Healthcare, a division of the pharmaceutical giant, is voluntarily recalling one lot of Children's Advil Suspension bubble-gum-flavored four-fluid ounce bottles distributed nationwide in May and June. The bottles have a November 2020 expiration date and are marked R51129 with the UPC number 3-0573-0207-30-0.
The lot contained 28,000 bottles, and more than one-third never made it to retail shelves, a Pfizer spokesperson said in an email.
The company said in a statement it decided to recall the lot after receiving customer complaints that the dosage cup is marked in teaspoons while the label's instructions refer to milliliters. One teaspoon is the equivalent of nearly five milliliters.
Pfizer said using the product with a mismatched dosage cup could possibly lead to an overdose of ibuprofen, the most common symptoms of which include nausea, vomiting, headache, drowsiness, blurred vision and dizziness.
Consumers with questions or concerns about the recall can call 1-800-88-Advil (1-800-882-3845), Monday through Friday between 9 a.m. and 5 p.m. EST.
for more features.